{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,10,30]],"date-time":"2025-10-30T17:10:44Z","timestamp":1761844244954},"reference-count":6,"publisher":"Journal of Neurosurgery Publishing Group (JNSPG)","issue":"5","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["JNS"],"published-print":{"date-parts":[[2013,5]]},"abstract":"<jats:p>Gadolinium diethylenetriamine pentaacetic acid (Gd-DTPA) is a contrast agent commonly used for enhancing MRI. In this paper, the authors report on 2 cases of postoperative inadvertent administration of Gd-DTPA directly into a ventriculostomy tubing side port that was mistaken for intravenous tubing. Both cases demonstrated a low signal on MRI throughout the ventricular system and dependent portions of the subarachnoid spaces, which was originally believed to be CSF with areas of T1 shortening in the nondependent portions of the subarachnoid spaces, and misinterpreted as basal leptomeningeal enhancement and meningitis. The authors propose that the appearance of profound T1 hypointensity within the ventricles and diffuse susceptibility artifact along the ependyma is pathognomonic of intraventricular Gd-DTPA and should be recognized.<\/jats:p>","DOI":"10.3171\/2013.2.jns121712","type":"journal-article","created":{"date-parts":[[2013,3,15]],"date-time":"2013-03-15T14:43:24Z","timestamp":1363358604000},"page":"1130-1134","source":"Crossref","is-referenced-by-count":16,"title":["Complex imaging features of accidental cerebral intraventricular gadolinium administration"],"prefix":"10.3171","volume":"118","author":[{"given":"Nita B.","family":"Nayak","sequence":"first","affiliation":[{"name":"Department of Radiology, University of California, Los Angeles; and"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jimmy C.","family":"Huang","sequence":"additional","affiliation":[{"name":"Departments of Radiology and"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Gasser M.","family":"Hathout","sequence":"additional","affiliation":[{"name":"Departments of Radiology and"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Wisam","family":"Shaba","sequence":"additional","affiliation":[{"name":"Nuclear Medicine, West Los Angeles Veterans Administration Medical Center, Los Angeles, California"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Suzie M.","family":"El-Saden","sequence":"additional","affiliation":[{"name":"Departments of Radiology and"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"1754","reference":[{"key":"b1-jns121712","series-title":"J Neurosurg","doi-asserted-by":"publisher","first-page":"820","DOI":"10.3171\/jns.1990.73.6.0820","article-title":"Magnetic resonance imaging contrast agents: theory and application to the central nervous system","volume":"73","author":"Bronen","year":"1990"},{"key":"b2-jns121712","series-title":"Pain Physician","first-page":"E321","article-title":"Gadolinium encephalopathy after intrathecal gadolinium injection","volume":"13","author":"Kapoor","year":"2010"},{"key":"b3-jns121712","series-title":"J Korean Med Sci","doi-asserted-by":"publisher","first-page":"505","DOI":"10.3346\/jkms.2010.25.3.505","article-title":"Neurotoxic manifestations of an overdose intrathecal injection of gadopentetate dimeglumine","volume":"25","author":"Park","year":"2010"},{"key":"b4-jns121712","series-title":"AJNR Am J Neuroradiol","first-page":"365","article-title":"Neurotoxic effects of gadopentetate dimeglumine: behavioral disturbance and morphology after intracerebroventricular injection in rats","volume":"17","author":"Ray","year":"1996"},{"key":"b5-jns121712","series-title":"J Magn Reson Imaging","first-page":"205","article-title":"Safety of approved MR contrast media for intravenous injection","volume":"12","author":"Runge","year":"2001"},{"key":"b6-jns121712","series-title":"Proc Intl Soc Mag Reson","first-page":"890","article-title":"Measurements of the relaxivity of gadolinium chelates in tissues in vivo","volume":"9","author":"Xie","year":"2001"}],"container-title":["Journal of Neurosurgery"],"original-title":[],"link":[{"URL":"https:\/\/thejns.org\/view\/journals\/j-neurosurg\/118\/5\/article-p1130.xml","content-type":"text\/html","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/thejns.org\/downloadpdf\/journals\/j-neurosurg\/118\/5\/article-p1130.xml","content-type":"text\/html","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/thejns.org\/downloadpdf\/journals\/j-neurosurg\/118\/5\/article-p1130.xml","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2022,8,14]],"date-time":"2022-08-14T18:03:31Z","timestamp":1660500211000},"score":1,"resource":{"primary":{"URL":"https:\/\/thejns.org\/view\/journals\/j-neurosurg\/118\/5\/article-p1130.xml"}},"subtitle":["Report of 2 cases"],"short-title":[],"issued":{"date-parts":[[2013,5]]},"references-count":6,"journal-issue":{"issue":"5"},"URL":"https:\/\/doi.org\/10.3171\/2013.2.jns121712","relation":{},"ISSN":["0022-3085","1933-0693"],"issn-type":[{"value":"0022-3085","type":"print"},{"value":"1933-0693","type":"electronic"}],"subject":[],"published":{"date-parts":[[2013,5]]}}}